MAUDE Adverse Event Report: ABBOTT LABORATORIES SARS-COV-2 IGG REAGENT KIT

ABBOTT LABORATORIES SARS-COV-2 IGG REAGENT KIT
Model Number 06R8620
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Patient identifier complete entry = (b)(6), collected on (b)(6) 2020, (b)(6), collected on (b)(6) 2020, for the same patient.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed a false positive sars-cov-2 igg result for a white male patient, who had no covid-19 symptoms, on an architect i1000sr analyzer.The following data was provided (<1.4 index (s/c) is negative, >/=1.4 index (s/c) is positive): sample id (b)(6), collected on (b)(6) 2020, initial result was 5.9 index (s/c).Patient was recollected on (b)(6) 2020, sample id (b)(6), initial result was 6.3 index (s/c).The sample was then sent out on (b)(6) 2020, tested on (b)(6) 2020, using a diasorin liaison igg antibody test, initial result was <3.9, no units of measure were provided, results >15 are positive.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false positive architect sarscov-2 igg results, when compared to the diasorin liason assay, included a search for similar complaints, the review of complaint text, trending data, labeling, and device history records.Return testing was not complete as return samples were not shipped on dry ice, per shipping requirements.Specificity testing was done using an in-house retained kit of lot 17001m800 stored at the recommended storage conditions.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show either falsely elevated or depressed values when tested with assay kits such as sars-cov-2 igg that employ mouse monoclonal antibodies.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference, and anomalous values may be observed.Rheumatoid factor (rf) in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.In this case, information on the onset of symptoms and the pcr positive test were not available.Labeling was reviewed and sufficiently addresses the customer's issue.Device history record review on lot 17001m800 did not show any potential non-conformances, or deviations related to the customer observation.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/=14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/=14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).Additionally, review of the manuscript bryan et al.2020, "performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho", j.Clin.Microbiol, doi: 10.1128/jcm.00941-20, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg reagent lot 17001m800 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.

Brand Name
SARS-COV-2 IGG REAGENT KIT
Common Device Name
SARS-COV-2 IGG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key10329652
Report Number1415939-2020-00111
Device Sequence Number19486035
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model Number06R8620
Device Catalogue Number06R86-20
Device Lot Number17001M800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1